Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 01:23:10 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 642845
  • Total Topics: 48904
  • Online Today: 213
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 174
Total: 178

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I'm confused about Seroconversion  (Read 2264 times)

0 Members and 1 Guest are viewing this topic.

Offline blueyedboi20

  • Member
  • Posts: 9
I'm confused about Seroconversion
« on: November 30, 2013, 09:43:26 PM »
So I tested positive on an Oraquick test on 10/30/13, two weeks after I had my last sexual encounter (10/15/13). It was a faint line, but they confirmed it with a blood test and said my viral load is 2350 and my CD4 is 438. Just this past week 11/19-11/27 I started experiencing severe nausea and diarrhea (seroconversion symptoms). My question is that if I already tested positive, doesn't that mean I've already seroconverted back in October when I tested positive? Now I was on a double dose of antibiotics and since finishing them I don't feel nauseous anymore, so that may have been the problem.

Offline leatherman

  • Member
  • Posts: 6,272
  • Google and HIV meds are Your Friends
Re: I'm confused about Seroconversion
« Reply #1 on: November 30, 2013, 10:37:43 PM »
So I tested positive on an Oraquick test on 10/30/13, two weeks after I had my last sexual encounter (10/15/13). It was a faint line, but they confirmed it with a blood test and said my viral load is 2350 and my CD4 is 438. Just this past week 11/19-11/27 I started experiencing severe nausea and diarrhea (seroconversion symptoms). My question is that if I already tested positive, doesn't that mean I've already seroconverted back in October when I tested positive? Now I was on a double dose of antibiotics and since finishing them I don't feel nauseous anymore, so that may have been the problem.
Seroconversion illness is NOT something that happens to all people who get infected. In fact, many people don't experience any issues at all with seroconversion. And some of those who don't know they're HIV poz, usually attribute any seroconversion illness issues with just "being sick".

Often HIV poz people worry too much and think they have "symptoms" - symptoms that don't have anything to do with HIV. ;D For example, nausea and diarrhea are incredicly common side effects of antibiotics. Yet here you are, even though those side effects ceased when you stopped taking the antibiotics, attributing these "symptoms" to HIV. LOL Your numbers are clearly very good (a very low VL and nearly "normal" cd4 count (500 - 1000)), so I would suggest you shouldn't be worrying about HIV-related issues but worried about issues from those antibiotics.

Besides, if I may ask, what were the antibiotics for? Obviously you were already experiencing some sort of problem. Could the nausea and diarrhea be symptoms of THAT problem??
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline blueyedboi20

  • Member
  • Posts: 9
Re: I'm confused about Seroconversion
« Reply #2 on: November 30, 2013, 11:39:20 PM »
I had an abscess. So me testing positive in Oct means I've already seroconverted, correct? Just to clarify haha.

Offline Jeff G

  • Administrator
  • Member
  • Posts: 12,100
  • How am I doing Beren ?
Re: I'm confused about Seroconversion
« Reply #3 on: December 01, 2013, 12:04:01 AM »
I am having trouble understanding what the problem is since you are better and there is no way of knowing if it was seroconversion or not , it doesn't sound like it was but makes little difference now  . Why are you so curious about seroconversion at this point ?

Offline leatherman

  • Member
  • Posts: 6,272
  • Google and HIV meds are Your Friends
Re: I'm confused about Seroconversion
« Reply #4 on: December 01, 2013, 09:49:59 AM »
So me testing positive in Oct means I've already seroconverted, correct?
if a western blot test has came back proving you're HIV positive, then yes, your seroconversion has come and gone - and you didn't even notice when it happened LOL ;)
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline blueyedboi20

  • Member
  • Posts: 9
Re: I'm confused about Seroconversion
« Reply #5 on: December 01, 2013, 01:50:32 PM »
haha, ok that's what I figured.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.